MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 9MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 9MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100925
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00722.Additional patient and initial reporter information was requested, however, could not be provided.(b)(6).(b)(4).The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is located in the translucent introducer sheath.There is a small loop of embolic coil protruding from the skive of the translucent introducer sheath near the articulating joint.The device is almost fully sheathed.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip is present and intact.The protruded loop of embolic coil is kinked and stretched.The articulating joint is aligned.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.Advancement cannot be tested because a loop of embolic coil protrudes through the skive of the translucent introducer sheath.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the prescore is ruptured is confirmed.A loop of embolic coil is protruding through the skive of the translucent introducer sheath.The complaint that the device was impeded is confirmed.The loop of embolic coil that is protruding from the skive of the translucent introducer sheath prevents the embolic coil from advancing out of the introducer or through the microcatheter.It is likely that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.In this case, a loop of embolic coil protruded from the introducer.It is likely that the damage to the protruded section of embolic coil occurred when pulling back the resheathing tool, in an attempt to resheath the device.100% of devices are inspected at final assembly, including advancing the embolic coil out of the introducer and retracting it back in.In addition, 100% of devices are inspected for damage to the introducer during quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a deltafill coil (dlf100925/l10288) was used during an aneurysm embolization procedure when the coil protruded through the introducer and got stuck while loading the coil into the microcatheter.The coil was unable to be pushed further into the microcatheter so it was removed and replaced with another one.A 0.014" microcatheter was used during this procedure.There was no damage noted to the device prior to the procedure.The device was prepped and used according to the ifu.An adequate continuous flush was maintained through the catheter at all times.The procedure was delayed less than 30 minutes.Note: this event was deemed mdr reportable based on device evaluation findings.

Brand Name
DELTAFILL10 9MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7833493
Report Number3008114965-2018-00722
Device Sequence Number1981446
Product Code KRD
UDI-Device Identifier10886704079385
UDI-Public10886704079385
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberDLF100925
Device Lot NumberL10288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date08/30/2018
Patient Sequence Number1